Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 6, NWS Lake Charles, LA

January 31, 2012Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Jan 31, 2012, 9:06 AM CST for Calcasieu Parish, Louisiana. It took effect at Feb 1, 2012, 12:00 AM CST. It was in force for 23 min.

The area

The counties it named.

The facts

Issued
Jan 31, 2012, 9:06 AM CST (15:06 UTC)
In effect from
Feb 1, 2012, 12:00 AM CST
Expired
Feb 1, 2012, 12:23 AM CST
In force
23 min
Issued by
NWS Lake Charles, LA
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

004 
WGUS44 KLCH 311506
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
906 AM CST TUE JAN 31 2012

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-010506-
/O.NEW.KLCH.FL.W.0006.120201T0600Z-120202T0600Z/
/OTBL1.1.ER.120201T0600Z.120201T0600Z.120201T0600Z.NO/
906 AM CST TUE JAN 31 2012

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 3.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER 
  MIDNIGHT TOMORROW.
* IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL 
  OCCUR.

$$
1 follow-up statement
816 
WGUS84 KLCH 010623
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1223 AM CST WED FEB 1 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  CALCASIEU RIVER AT OLD TOWN BAY 

LAC019-010653-
/O.CAN.KLCH.FL.W.0006.000000T0000Z-120202T0600Z/
/OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1223 AM CST WED FEB 1 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 11:30 AM TUESDAY THE STAGE WAS 2.9 FEET.
* FLOOD STAGE IS 4.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 5:31 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 31, 5:31 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CST TUE JAN 31 2012

.DISCUSSION...
FOR THE 31/12Z TAF ISSUANCE.

&&

.AVIATION...
SHORT WAVE MOVING ACROSS THE FORECAST AREA THIS MORNING HAS
ENHANCED MAINLY MID LEVEL CLOUDS ALONG WITH SOME PATCHY VERY LIGHT
RAIN AND SPRINKLES. AS THE DAY PROGRESSES...INCREASE IN LOW LEVEL
MOISTURE WILL OCCUR AS PREVAILING WINDS AT THE SURFACE BECOME MORE
SOUTHERLY. CEILINGS WILL BE BORDERLINE VFR/MVFR WITH A FEW LIGHT
RAIN SHOWERS.

FOR TONIGHT...ABUNDANT LOW LEVEL GULF MOISTURE WILL BE IN PLACE
WITH DEW POINTS AROUND 60F. WITH SURFACE WINDS BECOMING LIGHT AND
SOUTHWEST FLOW PREVAILING ABOVE THE SURFACE...EXPECT LOW LEVEL
MOISTURE TO BE TRAPPED NEAR THE SURFACE WITH THE DEVELOPMENT OF
STRATUS AND FOG LIKELY. IFR/LIFR VISIBILITIES AND CEILINGS ARE
EXPECTED TO DEVELOP AT TAF SITES BY 01/06Z.

RUA

&&

.PREV DISCUSSION... /ISSUED 450 AM CST TUE JAN 31 2012/

DISCUSSION...
CLOUDY SKIES WITH AREAS OF RAIN...MOSTLY LIGHT CONTINUE TO FALL
ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING.
TEMPERATURES HAVE BEEN HOLDING IN THE UPPER 50S TO LOWER 60S ON
LIGHT SOUTHEAST WINDS. LOOKING AT THE LARGER PICTURE HIGH PRESSURE
SITTING OFF THE CAROLINA COAST RIDGES BACK ACROSS THE NORTHERN
GULF INTO CENTRAL TEXAS... AS COLD FRONT MOVES THRU THE CENTRAL
PLAIN STATES THIS MORNING. THIS LATEST FRONT LOOKS TO STALL ACROSS
NRN TX WEDNESDAY AFTERNOON.

FOR TODAY WE ARE LOOKING AT CLOUDY SKIES WITH PERIODS OF LIGHT
RAIN AND SHOWERS. THIS WILL HOLD AFTERNOON TEMPS IN THE UPPER 60S
TO LOWER 70S. TONIGHT THE THREAT OF RAINS WILL CONTINUE WITH AREAS
OF FOG DEVELOPING AFTER MIDNIGHT. THE STRONGEST FOG SIGNATURE
LOOKS TO HAPPEN FROM THE I-10 CORRIDOR SOUTH TO THE COAST. THE
LIFT FOR THE SHOWERS WILL CONTINUE INTO WEDNESDAY BEFORE SINKING
AIR OVER THE REGION DRAWS THE RAINS TO A HALT ON THURSDAY.

FRIDAY WILL SEE THE RETURN OF SHOWERS DURING THE DAY WITH
THUNDERSTORMS LATE IN THE DAY AHEAD OF A STRONG COLD THAT IS
PROJECTED TO MOVE THROUGH ON SATURDAY. THEN IT IS A RETURN TO
WINTER CONDITIONS WITH 40S FOR MORNING LOWS AND UPPER 50S TO NEAR
60 BY MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  60  73  59  72 /  30  30  40  20  10
KBPT  72  60  72  59  72 /  30  30  40  20  10
KAEX  71  59  73  55  72 /  30  30  40  20  10
KLFT  71  59  73  59  73 /  30  40  40  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 31, 4:07 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CST TUE JAN 31 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011015-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
407 AM CST TUE JAN 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF SHOWERS TODAY WITH TEMPERATURES CLIMBING INTO THE UPPER
60S TO LOWER 70S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AREAS OF FOG OVERNIGHT MAINLY ALONG THE I-10 CORRIDOR SOUTH TO THE
COAST ON WEDNESDAY MORNING AND AGAIN ON THURSDAY MORNING. WIDELY
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ON WEDNESDAY.
SHOWERS AND THUNDERSTORMS RETURN ON FRIDAY INTO SATURDAY MORNING
AHEAD OF A STRONG COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-011015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
407 AM CST TUE JAN 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.